Electronic Journal of Probability

Lower estimates for random walks on a class of amenable p-adic groups

Mustapha Sami

Full-text: Open access

Abstract

We give central lower estimates for the transition kernels corresponding to symmetric random walks on certain amenable p-adic groups.

Article information

Source
Electron. J. Probab., Volume 14 (2009), paper no. 51, 1513-1531.

Dates
Accepted: 2 July 2009
First available in Project Euclid: 1 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1464819512

Digital Object Identifier
doi:10.1214/EJP.v14-667

Mathematical Reviews number (MathSciNet)
MR2519529

Zentralblatt MATH identifier
1188.22005

Subjects
Primary: 22E35: Analysis on $p$-adic Lie groups
Secondary: 60B15: Probability measures on groups or semigroups, Fourier transforms, factorization 60G50: Sums of independent random variables; random walks

Keywords
Random walk $p$-adic groups

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

Sami, Mustapha. Lower estimates for random walks on a class of amenable p-adic groups. Electron. J. Probab. 14 (2009), paper no. 51, 1513--1531. doi:10.1214/EJP.v14-667. https://projecteuclid.org/euclid.ejp/1464819512


Export citation

References

  • Alexopoulos, G. A lower estimate for central probabilities on polycyclic groups. Canad. J. Math. 44 (1992), no. 5, 897–910.
  • Bachman, George. Introduction to $p$-adic numbers and valuation theory. Academic Press, New York-London 1964 ix+173 pp.
  • Borel, Armand; Tits, Jacques. Groupes réductifs. (French) Inst. Hautes Études Sci. Publ. Math. No. 27 1965 55–150.
  • Cassels, J. W. S. Local fields. London Mathematical Society Student Texts, 3. Cambridge University Press, Cambridge, 1986. xiv+360 pp. ISBN: 0-521-30484-9; 0-521-31525-5
  • Chevalley, Claude. Théorie des groupes de Lie. Tome III. Théorèmes généraux sur les algèbres de Lie. (French) Actualités Sci. Ind. no. 1226. Hermann & Cie, Paris, 1955. 239 pp.
  • Coulhon, Thierry; Grigor'yan, Alexander. On-diagonal lower bounds for heat kernels and Markov chains. Duke Math. J. 89 (1997), no. 1, 133–199.
  • Coulhon, T.; Grigor'yan, A.; Pittet, C. A geometric approach to on-diagonal heat kernel lower bounds on groups. Ann. Inst. Fourier (Grenoble) 51 (2001), no. 6, 1763–1827.
  • Grigorchuk, R. I. Degrees of growth of finitely generated groups and the theory of invariant means. (Russian) Izv. Akad. Nauk SSSR Ser. Mat. 48 (1984), no. 5, 939–985.
  • Guivarc'h, Yves. Croissance polynomiale et périodes des fonctions harmoniques. (French) Bull. Soc. Math. France 101 (1973), 333–379.
  • Hebisch, Waldemar. On heat kernels on Lie groups. Math. Z. 210 (1992), no. 4, 593–605.
  • Hebisch, W.; Saloff-Coste, L. Gaussian estimates for Markov chains and random walks on groups. Ann. Probab. 21 (1993), no. 2, 673–709.
  • Jacobson, Nathan. Lie algebras. Interscience Tracts in Pure and Applied Mathematics, No. 10 Interscience Publishers (a division of John Wiley & Sons), New York-London 1962 ix+331 pp.
  • Jenkins, J. W. Growth of connected locally compact groups. J. Functional Analysis 12 (1973), 113–127.
  • Mustapha, Sami. Random walks on unimodular $p$-adic groups. Stochastic Process. Appl. 115 (2005), no. 6, 927–937.
  • Mustapha, Sami. Bornes inférieures pour les marches aléatoires sur les groupes $p$-adiques moyennables. (French) [Lower bounds for random walks on $p$-adic groups] Ann. Inst. H. Poincaré Probab. Statist. 42 (2006), no. 1, 81–88.
  • Pittet, C.; Saloff-Coste, L. On random walks on wreath products. Ann. Probab. 30 (2002), no. 2, 948–977.
  • Pittet, Ch.; Saloff-Coste, L. Random walks on finite rank solvable groups. J. Eur. Math. Soc. (JEMS) 5 (2003), no. 4, 313–342.
  • Raja, C. R. E. On classes of $p$-adic Lie groups. New York J. Math. 5 (1999), 101–105 (electronic).
  • Reiter, Hans. Classical harmonic analysis and locally compact groups. Clarendon Press, Oxford, 1968. xi+200 pp.
  • Serre, Jean-Pierre. Lie algebras and Lie groups. Lectures given at Harvard University, 1964 W. A. Benjamin, Inc., New York-Amsterdam 1965 vi+247 pp. (not consecutively paged).
  • Taibleson, M. H. Fourier analysis on local fields. Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1975. xii+294 pp.
  • Varopoulos, Nicholas Th. Random walks on soluble groups. Bull. Sci. Math. (2) 107 (1983), no. 4, 337–344.
  • Varopoulos, N. Th. Groups of superpolynomial growth. Harmonic analysis (Sendai, 1990), 194–200, ICM-90 Satell. Conf. Proc., Springer, Tokyo, 1991.
  • Varopoulos, N. Th. Diffusion on Lie groups. Canad. J. Math. 46 (1994), no. 2, 438–448.
  • Varopoulos, N. Th. Wiener-Hopf theory and nonunimodular groups. J. Funct. Anal. 120 (1994), no. 2, 467–483.
  • Varopoulos, N. Th. Potential theory in conical domains. Math. Proc. Cambridge Philos. Soc. 125 (1999), no. 2, 335–384.
  • Varopoulos, Nicholas Th. Marches aléatoires et diffusions dans les domaines lipschitziens. (French) [Random walks and diffusion in Lipschitz domains] C. R. Acad. Sci. Paris Sér. I Math. 332 (2001), no. 4, 357–360.
  • Varopoulos, N. Th.; Saloff-Coste, L.; Coulhon, T. Analysis and geometry on groups. Cambridge Tracts in Mathematics, 100. Cambridge University Press, Cambridge, 1992. xii+156 pp. ISBN: 0-521-35382-3